Alert archive / Iowa / Flash Flood Warnings in 2009

Flash Flood Warning 4, NWS Des Moines, IA

April 26, 20094 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Apr 26, 2009, 4:40 PM CDT for 4 counties in Iowa. It was in force for 6 hr. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2009, 4:40 PM CDT (21:40 UTC)
Expired
Apr 26, 2009, 10:30 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Adair County, IA, Audubon County, IA, Cass County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 101 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 5:05 PM CDTFLASH FLOOD2 Nw Guthrie Center, IAWATER OVER 195TH ST.
Apr 26, 5:05 PM CDTFLASH FLOODSsw Guthrie Center, IAWATER OVER IA HWY 25 JUST SOUTH OF GUTHRIE CENTER.
Apr 26, 5:05 PM CDTFLASH FLOODWnw Guthrie Center, IAWATER OVER IA HWY 25 IN GUTHRIE CENTER.
Apr 26, 5:40 PM CDTFLASH FLOOD1 Nnw Adair, IAWATER OVER WHITE POLE RD.
Apr 26, 5:40 PM CDTFLASH FLOOD4 S Adair, IAWATER OVER ROAD AT 140TH ST AND DELTA AVE.
Apr 26, 5:50 PM CDTFLASH FLOOD4 S Guthrie Center, IAIA HWY 25 CLOSED DUE TO WATER OVER THE ROAD. ROAD WAS RE-OPENED AT 610 PM ON 4/26/09. DELAYED REPORT.
Apr 26, 6:00 PM CDTFLASH FLOOD2 Nne Yale, IAWATER OVER THE ROAD IN SEVERAL PLACES ON THE ROAD BETWEEN JAMAICA AND YALE.
Apr 26, 6:44 PM CDTFLASH FLOOD10 Sw Guthrie Center, IAFLASH FLOODING RESULTED IN A CULVERT COLLAPSE AT FRONTIER RD AND 292ND ST.
Apr 26, 7:40 PM CDTFLASH FLOODBagley, IAWATER OVER ROADS.
Apr 26, 7:40 PM CDTFLASH FLOODJamaica, IAWATER OVER ROADS.
Apr 26, 7:40 PM CDTFLASH FLOODYale, IAWATER OVER ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 457 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
457 m²/s²
0-3 km storm-relative helicity
572 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 262140
FFWDMX
IAC001-009-029-077-270330-
/O.NEW.KDMX.FF.W.0004.090426T2140Z-090427T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
440 PM CDT SUN APR 26 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  AUDUBON COUNTY IN WEST CENTRAL IOWA
  CASS COUNTY IN SOUTHWEST IOWA
  GUTHRIE COUNTY IN WEST CENTRAL IOWA
  NORTHWESTERN ADAIR COUNTY IN SOUTHWEST IOWA

* UNTIL 1030 PM CDT

* AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING ACROSS      
  THE WARNED AREA. ONE TO THREE INCHES OF RAIN HAS ALREADY FALLEN    
  ACROSS THE AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ATLANTIC...AUDUBON...GUTHRIE CENTER AND PANORA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4151 9515 4152 9506 4159 9506 4160 9511
      4171 9512 4185 9509 4186 9429 4179 9428
      4152 9443 4116 9479 4132 9517 4143 9517

$$

DONAVON
2 follow-up statements
000 
WGUS73 KDMX 270016
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
716 PM CDT SUN APR 26 2009

IAC001-009-029-077-270330-
/O.CON.KDMX.FF.W.0004.000000T0000Z-090427T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-CASS IA-GUTHRIE IA-AUDUBON IA-
716 PM CDT SUN APR 26 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR AUDUBON...GUTHRIE...CASS
AND NORTHWESTERN ADAIR COUNTIES UNTIL 1030 PM CDT...

AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES 
THAT AS MUCH AS 3 TO 6 INCHES OF RAIN HAS FALLEN ACROSS MUCH OF THE 
WARNED AREA...WITH UNCONFIRMED AMOUNTS AS HIGH AS 7 INCHES IN THE 
GUTHRIE CENTER AREA. ALTHOUGH THE HEAVIEST RAINFALL HAS MOVED EAST 
OF THE WARNED AREA...FLASH FLOODING IS OCCURRING OR IS STILL 
IMMINENT.

EMERGENCY MANAGEMENT HAS REPORTED FLASH FLOODING IN SEVERAL 
LOCATIONS IN GUTHRIE AND ADAIR COUNTIES...INCLUDING A CULVERT 
COLLAPSE AT FRONTIER STREET AND 292ND STREET IN GUTHRIE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4151 9515 4152 9506 4159 9506 4160 9511
      4171 9512 4185 9509 4186 9429 4179 9428
      4152 9443 4116 9479 4132 9517 4143 9517

$$

JAZ
000 
WGUS73 KDMX 270125
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
825 PM CDT SUN APR 26 2009

IAC001-009-029-077-270330-
/O.CON.KDMX.FF.W.0004.000000T0000Z-090427T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-CASS IA-GUTHRIE IA-AUDUBON IA-
825 PM CDT SUN APR 26 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR AUDUBON...GUTHRIE...CASS
AND NORTHWESTERN ADAIR COUNTIES UNTIL 1030 PM CDT...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
THAT THE HEAVIEST RAINFALL REMAINS EAST AND SOUTH OF THE WARNED 
AREA. ALTHOUGH THE HEAVIEST RAINFALL IS NO LONGER IN THE WARNED 
AREA...FLASH FLOODING IS OCCURRING OR IS STILL IMMINENT.

EMERGENCY MANAGEMENT REPORTS THAT SEVERAL ROADS IN THE WARNED AREA 
HAVE WATER OVER THEM...INCLUDING ROADS IN THE JAMAICA...YALE AND 
BAGLEY AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4151 9515 4152 9506 4159 9506 4160 9511
      4171 9512 4185 9509 4186 9429 4179 9428
      4152 9443 4116 9479 4132 9517 4143 9517

$$

JAZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 3:45 PM CDT, 55 minutes earlier.

Area forecast discussion, Apr 26, 3:45 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT SUN APR 26 2009

.SHORT TERM /TONIGHT/...
COMPLEX SITUATION REMAINS THROUGH THE OVERNIGHT HOURS TONIGHT.
PRIMARY SFC WARM FRONT CURRENTLY EXTENDS ACROSS CENTRAL IOWA WITH
THE SECONDARY WARM FRONT LIFTING NORTH OF THE IA/MN BORDER. GOOD
THETA-E ADVECTION HAS BEEN LIFTING THROUGH THE STATE MUCH OF THE DAY
RESULTING IN NUMEROUS THUNDERSTORMS THROUGH THE REGION. TWO FOLD
THREAT FOR TONIGHT BETWEEN SEVERE WX POTENTIAL AND HEAVY RAINFALL
POTENTIAL.

SEVERE POTENTIAL WILL LAST THE REMAINDER OF THE AFTERNOON AND
THROUGH MID EVENING. INCREASING LOW LEVEL SHEAR ONGOING OVER MUCH OF
CENTRAL AND SOUTH CENTRAL IOWA. LOW LEVEL EFFECTIVE SRH NOW AT
200-300 M2/S2 ALONG WITH EFFECTIVE BULK SHEAR 35 TO 45 KT...WELL
INTO THE SUPERCELL RANGE. THIS SHEAR ALONG WITH UNSEASONABLY MOIST
PRECIPITABLE WATER VALUES OVER 1.5 INCHES OR OVER 250% OF SEASONAL
VALUES WILL LEAD TO HEAVY PRECIPITATION SUPERCELL POTENTIAL WITH
POTENTIAL FOR A FEW TORNADOES AND DAMAGING WINDS. HAIL WILL BECOME A
SECONDARY THREAT AS AN EXTREMELY MOIST AIRMASS AND DEEP WARM LAYER
WILL RESULT IN LONG AND NARROW CAPE VALUES AND ALSO PROMOTE
EXCESSIVE SHEDDING AND MELTING OF ANY HAIL THAT DOES FORM. HEAVIEST
RAINFALL SHOULD OCCUR WEST OF INTERSTATE 35 TONIGHT WHERE GREATEST
RESIDENCE TIME FOR STORMS WILL OCCUR WITH LACK OF A PUSH TO THE
EAST. STORMS OVER THE WEST WILL MOVE PARALLEL TO THE SLOW MOVING
BOUNDARY FOR SEVERAL HOURS THROUGH THIS EVENING. HOWEVER...DO EXPECT
HIGH PRESSURE BUILDING INTO THE UPPER MISSOURI VALLEY AND AN
EVENTUALLY EXPANDING COLD POOL TO GIVE THE COLD FRONT A NUDGE TO THE
EAST AND BECOME MORE PROGRESSIVE THROUGH THE REMAINDER OF THE AREA.
THIS SHOULD LIMIT EXTREME RAINFALL AMOUNTS OVER THE EAST. WILL
EXPAND THE FLASH FLOOD WATCH TO THE WEST AND MAINTAIN OVER THE EAST
WHERE HEAVY RAINFALL FELL LAST EVENING.

.LONG TERM /MONDAY THROUGH SUNDAY/...
A COLD FRONT SHOULD BE ROUGHLY THREE QUARTERS OF THE WAY THROUGH THE
STATE BY MORNING WITH A SECOND SHORTWAVE PUSHING ACROSS THE STATE
FROM WEST TO EAST ACROSS MAINLY CENTRAL IOWA BEFORE LIFTING TO THE
NORTHEAST.  THIS SHOULD KEEP A CHANCE FOR SHOWERS AND THUNDERSTORMS
GOING THROUGH MID TO LATE MORNING.  ONCE THAT PASSES HIGH PRESSURE
SHOULD TAKE OVER FOR TUESDAY INTO WEDNESDAY GIVING US A COOLER AND
DRY PERIOD.  THIS HOWEVER WILL BE SHORT LIVED AS ANOTHER SHORTWAVE
COME BARRELING OUT OF THE ROCKIES ACROSS THE NORTHERN PLAINS.  THIS
WILL DEEPEN SOME AND AFFECT CENTRAL IOWA LATE WEDNESDAY THROUGH
THURSDAY NIGHT.  ADDITIONAL HEAVY RAIN CHANCES WITH THUNDERSTORMS
APPEAR PLAUSIBLE.  FOR THE WEEKEND...BOTH MODELS ARE DOING A SHIFT
AND PUSHING THE NEXT SYSTEM SOUTH OF IOWA FRIDAY AND SATURDAY  BOTH
MODELS KEEP THE NEXT SHORTWAVE OUT OF IOWA ON SUNDAY WITH THE EURO
MORE AGGRESSIVE.  WILL NEED TO WAIT AND SEE BEFORE I BUY THAT.  I
PUT 30 POPS IN FOR SUNDAY...BASED MORE ON WHAT THE MODELS HAD BEEN
DOING PREVIOUSLY...WHEN CONSISTENCY WAS THERE.

&&

.AVIATION...26/18Z
WIDESPREAD CONVECTION IS ANTICIPATED THROUGH THE PERIOD WITH PERIODS
OF HEAVY RAINFALL. LIKELY IFR CONDITIONS OR BELOW FOR PERIOD
ESPECIALLY THIS EVENING WEST AND AFTER MIDNIGHT EAST. THE WIND WILL
SWITCH FROM THE NORTHWEST OVERNIGHT AS A COLD FRONT MOVES THROUGH.
GRADUALLY IMPROVING CONDITIONS BEHIND THE BOUNDARY AS THUNDERSTORMS
END.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
ADAIR-ADAMS-APPANOOSE-BLACK HAWK-BOONE-BREMER-BUTLER-CASS-CLARKE-
DALLAS-DAVIS-DECATUR-GRUNDY-GUTHRIE-HARDIN-JASPER-LUCAS-MADISON-
MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-STORY-
TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM/AVIATION...DONAVON
LONG TERM...FAB
Hazardous weather outlook, Apr 26, 4:48 AM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
448 AM CDT SUN APR 26 2009

IAZ004>007-015>017-023>026-033>036-044>046-057-271000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-AUDUBON-
448 AM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS TODAY WILL BECOME MORE NUMEROUS LATE THIS
AFTERNOON AND THIS EVENING. THUNDERSTORMS COULD BE SEVERE WITH
DAMAGING WINDS AND HAIL UP TO THE SIZE OF GOLF BALLS THE MAIN
THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE LATE THIS AFTERNOON
AND EARLY THIS EVENING. HEAVY RAINFALL MAY LEAD TO LOCALIZED MINOR
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA WEDNESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND EARLY TONIGHT.

IAZ027-028-037>039-047>050-058>062-070>075-081>086-092>097-271000-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
448 AM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS TODAY WILL BECOME MORE NUMEROUS TONIGHT.
THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND HAIL UP TO
THE SIZE OF GOLF BALLS THE MAIN THREATS. HOWEVER...ISOLATED
TORNADOES ARE ALSO POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING.
WIDESPREAD HEAVY RAINFALL TONIGHT COULD LEAD TO MINOR TO MODERATE
MAINSTEM RIVER AND TRIBUTARY FLOODING...AND POSSIBLY LOCALIZED
FLASH FLOODING. THE GREATEST FLOOD POTENTIAL WOULD BE SOUTH AND
EAST OF DES MOINES INCLUDING THE LOWER SKUNK AND IOWA RIVER
BASINS...AS WELL AS THE DES MOINES RIVER BASIN BELOW SAYLORVILLE
RESERVOIR.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY MONDAY MORNING BUT WILL END BY AFTERNOON.
ADDITIONAL HEAVY RAIN IS POSSIBLE EARLY MONDAY WHICH WILL CONTINUE
TO POSE A FLOODING THREAT. THE FLASH FLOOD WATCH IS IN EFFECT FOR THE
AREA UNTIL 10 AM MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

MOYER

In the hours before

Special weather statement, Apr 26, 1:17 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
117 PM CDT SUN APR 26 2009

IAZ070-071-081-261845-
ADAIR-ADAMS-CASS-
117 PM CDT SUN APR 26 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CASS...SOUTHWESTERN
ADAIR AND WESTERN ADAMS COUNTIES UNTIL 145 PM CDT...

AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VILLISCA...OR 80 MILES SOUTHWEST OF DES
MOINES...MOVING NORTHEAST AT 50 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  CARBON BY 125 PM CDT.
  CUMBERLAND AND BRIDGEWATER BY 140 PM CDT.

THE TOWNS OF NODAWAY AND MASSENA ARE ALSO IN THE PATH OF THIS STORM.

JUNGLUTH
Special weather statement, Apr 26, 3:11 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
311 PM CDT SUN APR 26 2009

IAZ058-262045-
GUTHRIE-
311 PM CDT SUN APR 26 2009

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GUTHRIE COUNTY UNTIL 345
PM CDT...

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF GUTHRIE CENTER...OR 46 MILES
WEST OF DES MOINES...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  GUTHRIE CENTER BY 320 PM CDT.
  PANORA BY 325 PM CDT.

THE TOWN OF CASEY IS ALSO IN THE PATH OF THIS STORM.

JUNGLUTH
Special weather statement, Apr 26, 3:33 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
333 PM CDT SUN APR 26 2009

IAZ047-059-262100-
BOONE-DALLAS-
333 PM CDT SUN APR 26 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS AND
SOUTHWESTERN BOONE COUNTIES UNTIL 400 PM CDT...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF PANORA...OR 35 MILES WEST OF
DES MOINES...MOVING NORTHEAST AT 45 MPH.

WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  PERRY BY 345 PM CDT.
  WOODWARD BY 355 PM CDT.

THE TOWNS OF DAWSON...MINBURN AND BOUTON ARE ALSO IN THE PATH OF THIS
STORM.

JUNGBLUTH
Local storm report, Apr 26, 4:14 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
414 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     FLASH FLOOD      1 NW WATERLOO           42.51N 92.37W
04/26/2009                   BLACK HAWK         IA   TRAINED SPOTTER

            REPORTED 18 TO 24 INCHES OF FLOWING WATER THROUGH
            INTERSECTION.

&&

JH

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:28 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Warren24 min
Apr 25, 9:02 PM CDTRiver Flood WarningDMXDecatur48 hr
Apr 25, 9:02 PM CDTRiver Flood WarningDMXLucas, Wayne5 days
Apr 25, 9:02 PM CDTRiver Flood WarningDMXAppanoose, Wayne55 hr
Apr 25, 9:19 PM CDTAreal Flood AdvisoryDMXAppanoose, Davis, Wapello6 hr
Apr 26, 3:38 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 34 more24 hr
Apr 26, 7:10 AM CDTRiver Flood WarningDMXTaylor24 hr
Apr 26, 10:40 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Madison, Union32 min
Apr 26, 1:15 PM CDTRiver Flood WarningDMXPolk, Story27 hr
Apr 26, 1:24 PM CDTRiver Flood WarningDMXMadison, Warren48 hr
Apr 26, 2:09 PM CDTSevere Thunderstorm WarningDMXCass51 min
Apr 26, 3:19 PM CDTRiver Flood WarningDMXMadison, Warren4 days
Apr 26, 3:42 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass48 min
Apr 26, 3:51 PM CDTAreal Flood AdvisoryDMXBlack Hawk, Grundy, Marshall, Tama3 hr
Apr 26, 3:51 PM CDTRiver Flood WarningDMXStory20 hr
Apr 26, 4:08 PM CDTFlash Flood WarningDMXBlack Hawk6 hr
Apr 26, 4:08 PM CDTRiver Flood WarningDMXWarren19 hr
Apr 26, 4:58 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie47 min
Apr 26, 5:17 PM CDTAreal Flood AdvisoryDMXDallas, Madison, Polk, Warren3 hr
Apr 26, 6:04 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union41 min
Apr 26, 6:08 PM CDTTornado WarningDMXBlack Hawk, Tama37 min
Apr 26, 6:23 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama37 min
Apr 26, 6:29 PM CDTFlash Flood WarningDMXMarshall6 hr
Apr 26, 6:36 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Marion, Warren39 min
Apr 26, 6:39 PM CDTSevere Thunderstorm WarningDMXMarion, Polk, Warren51 min
Apr 26, 6:50 PM CDTSevere Thunderstorm WarningDMXAppanoose, Decatur, Lucas, Monroe, Wayne40 min
Apr 26, 6:56 PM CDTSevere Thunderstorm WarningDMXTama26 min
Apr 26, 6:58 PM CDTSevere Thunderstorm WarningDMXMarion47 min
Apr 26, 6:59 PM CDTFlash Flood WarningDMXGrundy, Marshall, Tama6 hr

Nearby

Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.